Hail, Pierce
- When
- September 13, 11:23 AM CST
- Where
- Pierce County, 5 mi N of Maiden Rock
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.642, -92.300
An upper level trough was the impetus for widely scattered severe weather across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
An upper level trough was the impetus for widely scattered severe weather across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 13, 10:46 AM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1146 AM CDT THU SEP 13 2007 .UPDATE... FORECAST HAS BEEN TWEAKED BASED ON SATELLITE AND RADAR TRENDS. EARLIER CONVECTION BLOSSOMED THANKS TO SOME UPRIGHT INSTABILITY ON NEARLY 9C/KM MID LEVEL LAPSE RATES /SEE MPX 12Z RAOB/ AND EVEN SOME SLANTWISE INSTABILITY. MID LEVEL FRONTOGENETIC SIGNATURE MAY HAVE WEAKENED BASED ON RADAR TRENDS...BUT SIGNS ON THE RUC THAT SOME SHOWERS DRIVEN BY THIS ARE STILL POSSIBLE ACROSS MINNESOTA THROUGH THE AFTN. EAST OF THIS...WRN WI WILL BE AHEAD OF THE COLD FRONT INTO MID AFTN WHICH SHOULD PASS EAU CLAIRE AROUND 400 PM OR SO. SFC TDS HAVE CLIMBED AT RATES OF 4F PER HOUR AT A HANDFUL OF SITES IN WRN WI...HOWEVER STARTING VALUE WAS LOWER 40S THIS MORNING SO SFC CAPE WILL STILL BE BARELY ANYTHING THROUGH MID AFTN. DO THIS SOME REDEVELOPING SCT CONV OFF OR THIS MORNINGS DYING ACTIVITY IS MORE LIKELY THROUGH THAT TIME OVER THIS AREA. GIVEN SPOTTER STORM REPORTS FROM MN...SMALL HAIL WILL BE LIKELY WITH MOST THUNDERSTORMS TODAY. && .PREV DISCUSSION... /ISSUED 543 AM CDT THU SEP 13 2007/ DISCUSSION... SURFACE FRONT EXTENDED FROM NEAR KROX TO KPIR AT 08Z THIS MORNING. HAVE RELEGATED CHANCE POPS MAINLY TO WEST CENTRAL WI...WHERE THE NAM AND GFS 305K SURFACES INDICATE RELATIVELY LOWER CONDENSATIONAL PRESSURE DEFICITS CORRELATED WITH WEAK UPGLIDE THIS AFTERNOON AND EARLY EVENING. TEMPERATURES TODAY WILL GENERALLY RANGE FROM 60 TO 70 DEGREES...WITH THE EXCEPTION OF SOUTH CENTRAL MN INTO WEST CENTRAL WI...WHERE SOME LOW 70S ARE POSSIBLE PRIOR TO THE FRONTAL PASSAGE. HEIGHTS/THICKNESSES COME CRASHING DOWN BY FRIDAY /540 THICKNESS TO THE IA BORDER/...AS CYCLONIC FLOW AND ATTENDANT COLD AIR ADVECTION PREVAIL IN THE WAKE OF THE SHORTWAVE TROUGH. HIGH TEMPERATURES WILL RESULTANTLY AVERAGE AROUND 20 DEGREES BELOW NORMAL FOR MID SEPTEMBER...WITH READINGS BETWEEN 50 AND 55 DEGREES EXPECTED. WINDS WILL SLACKEN ON FRIDAY NIGHT AS THE SURFACE RIDGE SETTLES IN ACROSS THE UPPER MIDWEST...WITH SATURDAY MORNING LOWS LIKELY PLUMMETING TO OR SLIGHTLY BELOW THE FREEZING MARK IN MANY LOCATIONS. BELOW NORMAL READINGS WILL PREVAIL ON SATURDAY...ALTHOUGH SOUTHERLY FLOW WILL INVOKE A WARMING TREND INTO SUNDAY. THE ECMWF AND NAM MODELS INDICATED SOME ELEVATED INSTABILITY ACROSS SOUTHERN MN ON SATURDAY NIGHT AS MOISTURE RETURN DEVELOPS. INCREASED CLOUD COVER AND INTRODUCED LOW POPS FOR RAIN SHOWERS. THE GFS AND ECMWF BOTH PROG THE NEXT FRONT TO ARRIVE IN THE MONDAY NIGHT THROUGH TUESDAY TIMEFRAME...DURING WHICH 30 TO 40 PERCENT POPS HAVE BEEN MAINTAINED. .AVIATION.../12Z TAF ISSUANCE/ COLD FRONT WILL CONTINUE TO BARREL ACROSS THE UPPER MIDWEST AND THRU ALL THE TAF SITES OVER OUR FORECAST AREA BY MID AFTERNOON. FEW TSRA HAD DEVELOPED OVER THE SE PORTION OF OUR FCST AREA...WELL AHEAD OF THE FRONT OVER PARTS OF SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN. CEILING AND WEATHER CONDITIONS MIGHT DETERIORATE INVOF TSRAS AND CLOSE TO FRONTAL BOUNDARY TDA. MEANWHILE...CLOUDS AND CEILINGS WILL START OFF AT OR ABOVE 10K FEET AGL AND LOWER TO AROUND 4-5K FEET AGL. CONDS IMPROVING A COUPLE OF HOURS AFTER FRONTAL PASSAGE. THE MAIN AVIATION IMPACT WILL BE WINDS WITH OCNL GUSTS 28 KNOTS. VFR CONDITIONS ARE EXPECTED TO PREVAIL AFTERWARDS WITH NORTHWEST SFC WINDS DIMINISH TO 10 TO 15 MPH LATER THIS EVENING. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1215 PM CDT THU SEP 13 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1215 PM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON ACROSS WESTERN WISCONSIN AND PARTS OF SOUTHEAST MINNESOTA. SMALL HAIL IS LIKELY WITH ANY OF THESE THUNDERSTORMS. SOME THUNDERSTORMS EAST OF A BLOOMER TO DURAND WISCONSIN LINE MAY BRIEFLY BECOME SEVERE WITH PENNY SIZE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT LIKELY THROUGH THE REMAINDER OF THIS AFTERNOON. MTF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 945 AM CDT THU SEP 13 2007 MNZ059-060-131545- HENNEPIN-WRIGHT- 945 AM CDT THU SEP 13 2007 ...SIGNIFICANT WEATHER ALERT FOR WRIGHT AND HENNEPIN COUNTIES UNTIL 1045 AM CDT... AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES WEST OF BUFFALO...AND MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE MAPLE GROVE AND BUFFALO. PEOPLE IN NORTHWESTERN HENNEPIN AND WRIGHT COUNTIES...INCLUDING THE CITIES OF BUFFALO AND MAPLE GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1038 AM CDT THU SEP 13 2007 MNZ053-062-063-070-WIZ014-015-023>025-131645- BARRON-CHISAGO-DAKOTA-DUNN-PIERCE-POLK-RAMSEY-ST. CROIX-WASHINGTON- 1038 AM CDT THU SEP 13 2007 ...SIGNIFICANT WEATHER ALERT FOR CHISAGO...WASHINGTON...RAMSEY... DAKOTA...POLK...BARRON...ST. CROIX...DUNN AND PIERCE COUNTIES UNTIL 1145 AM CDT... AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF BALSAM LAKE TO 6 MILES EAST OF FOREST LAKE TO EAGAN...AND MOVING EAST AT AROUND 50 MPH. SOME OF THE STRONGER STORMS COULD PRODUCE ONE HALF INCH DIAMETER HAIL IS POSSIBLE WITH SOME EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE STILLWATER...MAPLEWOOD... TURTLE LAKE...HUDSON AND BARRON.
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1038 AM CDT THU SEP 13 2007 MNZ053-062-063-070-WIZ014-015-023>025-131646- BARRON-CHISAGO-DAKOTA-DUNN-PIERCE-POLK-RAMSEY-ST. CROIX-WASHINGTON- 1038 AM CDT THU SEP 13 2007 ...SIGNIFICANT WEATHER ALERT FOR CHISAGO...WASHINGTON...RAMSEY... DAKOTA...POLK...BARRON...ST. CROIX...DUNN AND PIERCE COUNTIES UNTIL 1145 AM CDT... AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF BALSAM LAKE TO 6 MILES EAST OF FOREST LAKE TO EAGAN...AND MOVING EAST AT AROUND 50 MPH. SOME OF THE STRONGER STORMS COULD PRODUCE ONE HALF INCH DIAMETER HAIL. LOCATIONS THAT MAY BE AFFECTED INCLUDE STILLWATER...MAPLEWOOD... TURTLE LAKE...HUDSON AND BARRON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1123 AM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL RICHFIELD 44.88N 93.28W
09/13/2007 E0.75 INCH HENNEPIN MN TRAINED SPOTTER
&&
JPRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1144 AM CDT THU SEP 13 2007 MNZ078-131730- GOODHUE- 1144 AM CDT THU SEP 13 2007 ...SIGNIFICANT WEATHER ALERT FOR GOODHUE COUNTIES UNTIL 1230 PM CDT... AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORTHFIELD...AND MOVING EAST AT 55 MPH. ONE HALF INCH DIAMETER HAIL AND GUSTY WINDS ARE POSSIBLE WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE CANNON FALLS. PEOPLE IN NORTHERN GOODHUE COUNTY...INCLUDING THE CITY OF CANNON FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1217 PM CDT THU SEP 13 2007 MNZ078-WIZ024>028-131815- CHIPPEWA-DUNN-EAU CLAIRE-GOODHUE-PEPIN-PIERCE- 1217 PM CDT THU SEP 13 2007 ...SIGNIFICANT WEATHER ALERT FOR GOODHUE...CHIPPEWA...DUNN... PIERCE...EAU CLAIRE AND PEPIN COUNTIES UNTIL 115 PM CDT... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM MENOMONIE TO 9 MILES SOUTHEAST OF ELLSWORTH TO 6 MILES NORTHWEST OF WEST CONCORD...AND MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS.
The Minneapolis radar (KMPX), 103 km away, was scanning. The volume nearest the first event began at 17:25 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59647, 59648, 59649.